Alert archive / Colorado / Freeze Watches in 2021
Freeze Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze watch at Oct 15, 2021, 4:07 AM MDT for 10 counties in Colorado. It took effect at Oct 16, 2021, 12:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 15, 2021, 4:07 AM MDT (10:07 UTC)
- In effect from
- Oct 16, 2021, 12:00 AM MDT
- Expired
- Oct 15, 2021, 11:45 AM MDT
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
119 WWUS75 KPUB 151007 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 407 AM MDT Fri Oct 15 2021 COZ084>089-093>099-151815- /O.NEW.KPUB.FZ.A.0004.211016T0600Z-211016T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 407 AM MDT Fri Oct 15 2021 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * WHAT...Sub-freezing temperatures of 25 to 32 degrees. * WHERE...the Southeastern Colorado Plains. * WHEN...From late tonight through Saturday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...the coldest temperatures are expected along the Lower Arkansas River Valley with mid to upper 20s expected. For higher elevations of the Palmer Divide, west of Interstate 25, and over the Raton Mesa, will see temperatures in the lower 30s.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
1 follow-up statement
715 WWUS75 KPUB 151745 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1145 AM MDT Fri Oct 15 2021 COZ084>089-093>099-160145- /O.UPG.KPUB.FZ.A.0004.211016T0600Z-211016T1500Z/ /O.NEW.KPUB.FZ.W.0004.211016T0600Z-211016T1500Z/ Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1145 AM MDT Fri Oct 15 2021 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 27 expected. * WHERE...Southeastern Colorado Plains. * WHEN...From midnight tonight to 9 AM MDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...The coldest temperatures are expected along the Lower Arkansas River Valley with mid to upper 20s expected. For higher elevations of the Palmer Divide, west of Interstate 25, and over the Raton Mesa, will see temperatures in the lower 30s. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze watch went out at Oct 15, 3:52 AM MDT, 15 minutes earlier.
Area forecast discussion, Oct 15, 3:52 AM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 352 AM MDT Fri Oct 15 2021 .SHORT TERM...(Today and tonight) Issued at 345 AM MDT Fri Oct 15 2021 Main Forecast Concerns/Challenges: 1) Fog over the San Luis Valley this morning 2) Near freezing temperatures tonight across the Plains Currently...radar shows light precipitation from Pueblo, eastward across the Plains early this morning. Observations across the Plains indicate rain, however, I would not be surprised if a few snowflakes are mixed in. Temperatures are running from the mid 30s to near 40 across the Plains, while the San Luis Valley has fallen ito the teens and 20s. Patchy fog is currently being observed around the Alamosa area, and will continue through 9 AM. Today...an upper level trough is currently shifting east across the Plains, and will exit into Kansas by this afternoon. Energy in the base of the upper trough is producing the current light precipitation across the Plains, and this shower activity should continue south and east, dissipating through 9 AM. Model guidance also indicates light snowfall continuing this morning over the Central Mountains with favorable orographic northwest flow. Little to no additional snow accumulation is expected this morning. As the upper trough shifts eastward this afternoon, upper ridging will build over the Intermountain West. This will bring an end to precipitation across the area, with dry conditions expected this afternoon. Temperatures are expected to remain cool this afternoon, with the Plains reaching the mid to upper 50s, while the San Luis Valley reaching the upper 40s. Tonight...the main concern for tonight will be the potential for freezing conditions across the Plains. As high pressure builds to the west, dry air will shift east across the state, and winds will weaken overnight. With dry air, light winds and clear skies, we should see strong radiational cooling tonight across the region. This will allow temperatures to fall below freezing. A Freeze Watch has been issued for the Plains. The lowest temperatures, down into the mid 20s are expected over the lower Arkansas River Valley. Higher elevations of the Palmer Divide, west of I-25 and the Raton Mesa will see near freezing conditions, with lows in the 30 to 32 range. Temperatures across the San Luis Valley will fall into the teens overnight. Mozley .LONG TERM...(Saturday through Thursday) Issued at 345 AM MDT Fri Oct 15 2021 ...Monitoring potential for Critical Fire Weather Conditions for the I-25 corridor and portions of the southeast plains on Monday... Main Points: 1) Critical Fire Weather Conditions possible the I-25 corridor and adjacent southeast plains on Monday. 2) Light snow Central mountains and a cold front for the plains Tuesday. Rebounding temperatures expected for the weekend as the upper ridge out west translates across CO. High temperatures on Saturday will return to near climatological normals before climbing back above normal for Sunday and Monday as the next system approaches from the west. It will remain dry across southern CO though some spotty showers may affect the southwest mountains Sunday night as a weak disturbance ejects across CO in increasing southwest flow aloft ahead of the next approaching upper low. Overall, winds appear to stay light which in spite of critical low day time RH values (below 15 percent), should keep critical fire weather at bay. Main changes to model blends were to decrease low temperatures for Creede where NBM isn't resolving overnight cold pools in the Upper Rio Grande valley very well. Suspect we will see temperatures drop into the teens Saturday night for that region given clear skies and a dry airmass. Should see temperatures stay slightly warmer Sunday night as clouds increase over the area. Monday looks warm and and windy across southern CO as the next upper low moves into the Great Basin Monday night and across northern CO and WY on Tuesday. Southern CO will stay on the southern fringes of the storm with main impacts being well above normal temperatures for Monday, gusty westerly winds, low relative humidity, and the potential for critical fire weather conditions across the I-25 corridor and portions of the southeast plains. A slight chance of snow showers will be possible across the central mountains and possibly the Pikes Peak region depending on the track of the system and available moisture behind a cold front on Tuesday. Overall models are pretty stingy with QPF with this system given the more northern storm track agreed upon by all of the long range models. There are some details still to be worked out with the track and timing of the system. Canadian is faster and a tad farther north with the storm track than the operational GFS and EC...but interestingly GEFS and EPS ensembles lean towards a weaker, farther north and faster solution as well. Overall, most of southern CO appears to stay dry with another cool down expected for mid week behind the passing cold front. Dry weather and another rebound in temperatures expected for late week behind the departing system. -KT && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 345 AM MDT Fri Oct 15 2021 KALS...IFR to LIFR conditions this morning due to low VIS from patchy fog. VIS will likely be in the 1/2 to 3 SM range through around 15z. VFR conditions are expected once fog dissipates, with light winds through the period. KCOS...VFR conditions through the next 24 hours. Mid level cloud cover near 6 kft will dissipate this morning with clear skies this afternoon and overnight. Winds will be light at less than 10 kts and diurnally driven. KPUB...light rain has moved from the terminal with CIGS running around 3500 feet this morning. CIGS will clear this morning with VFR conditions this afternoon and tonight. Winds will be light at less than 10 kts and diurnally driven. Mozley && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Saturday morning for COZ084>089-093>099. && SHORT TERM...MOZLEY LONG TERM...KT AVIATION...MOZLEY
Hazardous weather outlook, Oct 14, 4:46 AM MDT, 23 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 446 AM MDT Thu Oct 14 2021 COZ058>089-093>099-151100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 446 AM MDT Thu Oct 14 2021 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Snow will move into the Central Mountains this morning and spread into the Eastern Mountains and Palmer Divide by late afternoon. Snow levels will fall behind a cold front late today, falling to near 6000 to 7000 feet tonight. Snow accumulations of 2 to 5 inches are expected by Friday morning over the Central Mountains and Pikes Peak, with locally higher amounts possible. Areas over the Palmer Divide may see an inch or two. Temperatures at or just below freezing are possible across parts of the plains tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A few snow showers will likely linger across the Central Mountains Friday morning before dissipating. Little to no additional accumulations is expected Friday morning. Freezing temperatures are expected across the Eastern Plains Friday night into Saturday morning. Widespread overnight lows in the mid 20s to lower 30s are expected. Those with sensitive plants and outdoor pipes should take precautions to protect property. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains, especially the central mountains, and northern El Paso county today and tonight. RODRIGUEZ/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 11:45 AM MDT | Freeze Warning | PUB | Baca, Bent, Crowley, El Paso, Huerfano, Kiowa and 4 more | 21 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.